Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 225, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 12, 2018, 4:33 PM CDT for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 4:33 PM CDT (21:33 UTC)
- Expired
- Jun 12, 2018, 5:03 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:13 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 12, 4:13 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Jackson MS 413 PM CDT Tue Jun 12 2018 ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING... .DISCUSSION... Tonight through Wednesday: The primary focus will be for several chances of an MCS affecting the region for late today into this evening as well as Wednesday. Latest satellite showed mid to upper level ridging over the region with a remnants of an MCS over Eastern OK. This had sent a weak outflow boundary which was approaching from the northwest. Latest CAM guidance shows than an MCS may develop along the boundary late this afternoon and will last until the mid evening hours as it crosses the north half of the region. It will come from the northwest with 0-2 or 3 km winds of around 15 to 20 knots. Expect the rain coverage to decrease back to the north during the later half of the night. SPC has a marginal risk of isolated severe storms across this area, which is being matched by our HWO. This mornings sounding had a good strong microburst signature with impressive lapse rates and cool 500 mb temp. The primary risk will be damaging winds to 60 mph and possible quarter sized hail. There may be some patchy shallow ground fog in rain affected areas but should lift by 14z Wednesday. For Wednesday a weak short wave will cross the region which may develop another MCS during the afternoon as pwats continue to be around 2 inches in this tropical airmass. 0-3 km bulk shear will be out of the northwest at 15 to 25 knots, which is pretty good flow. So will hold off any severe potential for now since we have marginal severe risk for tonight. As far as lows for tonight are concern readings will be in the lower 70s as well as highs mid 80s to lower 90s for Wednesday./17/ Wednesday night through Monday: A rather flat mid level high over the Southern Plains Wednesday night will gradually strengthen as it shifts northeast and becomes centered over the mid Mississippi valley by Saturday night. A surface ridge will continue to nose west across the Gulf Coast from the western Atlantic. Together these features will help maintain a moist airmass over our CWA with PWATs between 1.75 and 2 inches and surface dew points in the upper 60s to lower 70s. This will lead to mainly diurnally driven convection each afternoon into the evening but models suggest a decent outflow boundary may linger over the southeast portion of our CWA Wednesday night and Thursday that may prolong convection Wednesday night and/or lead to an early start to convection Thursday morning. As the mid level ridge becomes centered north of our CWA Saturday, it wl help limit coverage of convection and allow temperatures to peak a degree or two warmer. This will lead to peak heat indices in the lower 100s. Saturday looks to be the warmest day of the long term with highs in the lower 90s. Normal highs run near 90F. As we go into Sunday, Global models continue to show that a mid level and weak tropical wave/surface disturbance moving over the northwest Gulf. In response, models show PWATS increasing over 2 inches over our west. This is expected to lead to greater cloud cover and rain chances that should hold high temperatures in the 80s over much of the area and near 90F in the east Sunday and Monday afternoons. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions was observed across the Areal Flight Space of the ArkLaMiss. && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 89 71 90 / 22 50 24 48 Meridian 71 90 70 90 / 26 73 39 56 Vicksburg 73 91 72 90 / 28 30 21 39 Hattiesburg 70 92 70 92 / 25 59 40 64 Natchez 73 91 71 89 / 25 37 27 42 Greenville 74 88 71 90 / 31 61 19 24 Greenwood 73 86 71 90 / 30 62 20 26 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/22
Hazardous weather outlook, Jun 12, 2:07 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 207 PM CDT Tue Jun 12 2018 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>048-050-131915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Scott- 207 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Isolated severe thunderstorms with damaging winds and hail to the size of quarters are possible late this afternoon and early evening. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ024>026-MSZ049-051>066-072>074-131915- Catahoula-Tensas-Concordia-Rankin-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- 207 PM CDT Tue Jun 12 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 12, 3:35 PM CDT, 58 minutes before
Special Weather Statement National Weather Service Jackson MS 335 PM CDT TUE JUN 12 2018 MSZ054-055-122100- Copiah MS-Simpson MS- 335 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN SIMPSON AND EAST CENTRAL COPIAH COUNTIES UNTIL 400 PM CDT... At 335 PM CDT, Meteorologists were tracking a strong thunderstorm near Union, or 12 miles west of Pinola, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Rockport around 345 PM CDT. Union around 400 PM CDT. Other locations impacted by this storm include Georgetown. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3180 9027 3197 9022 3196 8999 3177 9002 TIME...MOT...LOC 2035Z 283DEG 8KT 3187 9017 JC
Special weather statement, Jun 12, 4:18 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Jackson MS 418 PM CDT TUE JUN 12 2018 MSZ063-064-072-122145- Lawrence MS-Jefferson Davis MS-Marion MS- 418 PM CDT TUE JUN 12 2018 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MARION...EASTERN LAWRENCE AND SOUTHWESTERN JEFFERSON DAVIS COUNTIES UNTIL 445 PM CDT... At 418 PM CDT, Meteorologists were tracking a strong thunderstorm over Arm, or 20 miles northwest of Columbia, moving east at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Tilton around 425 PM CDT. Oak Vale around 440 PM CDT. Progress and Society Hill around 445 PM CDT. Other locations impacted by this storm include Silver Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3167 9005 3168 8979 3136 8984 3135 9014 TIME...MOT...LOC 2118Z 279DEG 10KT 3150 9003 JC
Local storm report, Jun 12, 4:23 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
423 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 5 ENE BEAUREGARD 31.74N 90.30W
06/12/2018 COPIAH MS EMERGENCY MNGR
TREES AND LARGE LIMBS WERE BLOWN DOWN NEAR
SAND HILL ROAD, BEAUREGARD ROAD, AND
MONTICELLO ROAD EAST OF WESSON.
&&
NFLocal storm report, Jun 12, 4:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 7 NE COLUMBUS 33.56N 88.31W
06/12/2018 LOWNDES MS PUBLIC
A FEW TREES DOWNED. REPORT RELAYED THROUGH
SOCIAL MEDIA. WINDS ESTIMATED AT 50 MPH.
&&
BBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:42 PM CDT | Special Weather Statement | JAN | Humphreys, Sunflower | 48 min |
| Jun 12, 3:35 PM CDT | Special Weather Statement | JAN | Simpson | 25 min |
| Jun 12, 4:18 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 27 min |
| Jun 12, 4:36 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 25 min |
| Jun 12, 5:47 PM CDT | Special Weather Statement | JAN | Franklin | 43 min |
| Jun 12, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 26 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.